Alert archive / Indiana / Flash Flood Warnings in 2006
Flash Flood Warning 24, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jul 4, 2006, 7:44 PM EDT for Franklin County, Indiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2006, 7:44 PM EDT (23:44 UTC)
- Expired
- Jul 4, 2006, 9:45 PM EDT
- In force
- 2 hr
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Franklin County, IN
The radar
The Cincinnati radar (KILN), 103 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.7 hours before the alert went out and 316 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 212 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 042344 FFWILN INC047-050145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 744 PM EDT TUE JUL 4 2006 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... FRANKLIN COUNTY IN SOUTHEAST INDIANA * UNTIL 945 PM EDT * AT 738 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY RAIN ALONG THE FAYETTE AND FRANKLIN COUNTY LINES. UP TO 4 INCHES OF RAIN HAS FALLEN ACROSS EXTREME SOUTHERN FAYETTE COUNTY SINCE 630 PM. WHILE MOST OF THE RAIN HAS FALLEN IN FAYETTE COUNTY...RISES ALONG DUCK CREEK AND GARRISON CREEK WILL BE POSSIBLE IN NORTHERN FRANKLIN COUNTY THIS EVENING. * HEAVY RAIN CONTINUES TO FALL JUST NORTH OF THE WARNED AREA WITH ADDITIONAL HEAVY RAIN POSSIBLE THROUGH 945 PM EDT. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...LAUREL...BROOKVILLE AND OLDENBURG. IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. FLASH FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS AND CREEKS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3952 8482 3932 8483 3928 8531 3951 8531 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 7:25 PM EDT, 19 minutes earlier.
Area forecast discussion, Jul 4, 7:25 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 725 PM EDT TUE JUL 4 2006 .AVIATION /00Z-24Z/... SCATTERED SHOWERS AND THUNDERSTORMS CONTINUING ACROSS MUCH OF THE FA THIS EVENING. STORMS ACROSS THE SOUTHERN PORTIONS OF FA HAVE GENERALLY EXHIBITED A WEAKENING TREND DURING THE PAST COUPLE OF HOURS...WITH THE MORE ORGANIZED ACTIVITY NOW ACROSS NORTHERN PORTIONS OF FA...CLOSER TO THE FRONT. THINK WE WILL CONTINUE TO SEE THIS TRANSITION THROUGH THE REST OF THE EVENING WITH THE FRONTAL BOUNDARY BECOMING THE MAIN FOCUS FOR ANY PCPN. EXPECT PCPN WITH THE FRONT TO PUSH SLOWLY SOUTH THROUGH THE OVERNIGHT HOURS SO WILL GRADUALLY TAPER OFF ANY PCPN IN THE TAFS FROM NORTH TO SOUTH OVERNIGHT. WILL ALLOW FOR SOME LINGERING MID VFR CLOUDS LATE TONIGHT INTO WEDNESDAY MORNING ON BACK SIDE OF FRONT. THEN...BEHIND THE FRONT DURING THE DAY ON WEDNESDAY...EXPECT MAINLY JUST SOME SCT CU. && .PREV DISCUSSIONS... THE FOLLOWING WAS ORIGINALLY ISSUED AT 348 PM EDT TUE JUL 4 2006 SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... COLD FRONT NOTED JUST N OF FCST AREA WILL CONTINUE TO MOVE SLOWLY S TONIGHT. SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF THE FRONT WILL PERSIST IN SW-NE ORIENTED BANDS THIS EVENING AND BE ON THE DECREASE AS MORE STABLE AIR GETS ADVECTED IN ON N WINDS WITH THE PASSAGE OF THE FRONT TONIGHT. AREAS ALONG AND S OF OHRIVER COULD SEE ACTIVITY ON WED...ESPECIALLY IN THE MORNING AS THE FRONT IS EXPECTED TO BE LOCATED ALONG OR JUST S OF IT. THIS SFC FRONT WILL OUTPACE THE MID LEVEL FORCING OF A H5 L/W WHICH WILL HELP IN KEEPING SOME LEFTOVER ACTIVITY IN THE SE. SFC HIGH BUILDS FROM NW TO SE ON WED AND WED NIGHT. NW FLOW WITH SIGNIFICANTLY MORE STABLE AND DRIER AIR WILL ALLOW FOR COOLER NIGHTTIME TEMPS AND A BREAK IN THE HOT AND HUMID CONDITIONS TOMORROW FOR MUCH OF THE REGION. FRANKS THE FOLLOWING WAS ORIGINALLY ISSUED AT 348 PM EDT TUE JUL 4 2006 LONG TERM /THURSDAY THROUGH TUESDAY/... MAJORITY OF THE EXTENDED PERIOD WILL BE DRY AS SURFACE HIGH PRESSURE WILL BE THE DOMINANT FEATURE. PERIOD WILL BEGIN WITH SLIGHTLY BELOW NORMAL TEMPERATURES FOR THE END OF THE WORK WEEK AS REGION WILL BE UNDER THE INFLUENCE OF MID LEVEL TROUGH. SURFACE HIGH PRESSURE WILL SLOWLY DRIFT EAST AND MID LEVEL RIDGE WILL BUILD IN FOR THE UPCOMING WEEKEND. THIS WILL ALLOW FOR AN INCREASE IN TEMPERATURES AND HUMIDITY WITH RETURN FLOW. NEXT CHANCE FOR PRECIPITATION LOOKS TO BE MONDAY AND TUESDAY AS A COLD FRONT MOVES ACROSS THE REGION. HAVE JUST INSERTED A SLIGHT CHANCE FOR NOW. RLG && && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jul 4, 5:01 AM EDT, 14 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 501 AM EDT TUE JUL 4 2006 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-050915- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 501 AM EDT TUE JUL 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS CONTAINING LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WHEN A COLD FRONT MOVES SOUTHEAST FROM THE GREAT LAKES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Jul 4, 6:28 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
628 PM EDT TUE JUL 04 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG 5 N OWENSVILLE 39.20N 84.14W
07/04/2006 CLERMONT OH LAW ENFORCEMENT
SEVERAL TREES AND POWERLINES DOWN. AT LEAST ONE HOUSE
WITH A TREE ON IT IN STONELICK TOWNSHIP.Local storm report, Jul 4, 6:33 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE WILMINGTON OH
633 PM EDT TUE JUL 04 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG NEW ALBANY 40.08N 82.81W
07/03/2006 FRANKLIN OH LAW ENFORCEMENT
SEVERAL TREES DOWN ACROSS NEW ALBANYThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:14 PM EDT | Flash Flood Warning | ILN | Fayette | 2 hr |
Nearby
Flash Flood Warnings in Indiana, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.